Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2011, 10:00 PM CDT for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 10:00 PM CDT (03:00 UTC)
- Expired
- Apr 20, 2011, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 156 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:03 PM CDT | HAIL 0.25 | Nashville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
398
WUUS54 KSHV 210300
SVRSHV
ARC057-061-099-210400-
/O.NEW.KSHV.SV.W.0096.110421T0300Z-110421T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
NORTHWESTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 1100 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MINERAL SPRINGS...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTON AND BLEVINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3397 9353 3395 9350 3397 9348 3397 9337
3390 9329 3371 9328 3377 9395 3397 9393
3398 9361
TIME...MOT...LOC 0300Z 271DEG 30KT 3387 9383
$$
061 follow-up statement
509
WWUS54 KSHV 210344
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 PM CDT WED APR 20 2011
ARC057-061-099-210400-
/O.CON.KSHV.SV.W.0096.000000T0000Z-110421T0400Z/
NEVADA AR-HEMPSTEAD AR-HOWARD AR-
1044 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HOWARD...HEMPSTEAD AND NEVADA COUNTIES...
AT 1039 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MCCASKILL...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLEVINS AND BOUGHTON...AND OTHER COMMUNITIES IN THE NORTHWEST CORNER
OF NEVADA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3397 9353 3395 9350 3397 9348 3397 9337
3390 9329 3371 9328 3377 9395 3397 9393
3398 9361
TIME...MOT...LOC 0341Z 270DEG 17KT 3394 9361
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:59 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 20, 9:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CDT WED APR 20 2011 .DISCUSSION... COLD FRONT WAS LOCATED GENERALLY FROM KPSN TO NEAR STONEWALL TO JUST SOUTH OF KMLU. CINH HAS KEPT TSTRMS FROM FORMING SOUTH OF THE FRONT THIS EVENING. HOWEVER...POST-FRONTAL CONVECTION CONTINUES IN THE OVERRUNNING AIRMASS ACROSS SE OK/NE TX/SW AR. TSTRMS CONTINUE TO DEVELOP BACK TO THE WEST ALONG THE RED RIVER DUE TO ENHANCED CONVERGENCE ALONG NWD MOVING OUTFLOW BOUNDARY EVIDENT ON WV LOOP MOVING INTO SRN OK FROM TSTRMS NW OF DFW. WEAK RIPPLE IN THE ZONAL FLOW ALOFT WILL KEEP CHANCES FOR MORE TSTRMS IN THE FORECAST THROUGHOUT THE NIGHT...PRIMARILY ACROSS THE NRN ZONES. ISOLATED SEVERE TSTRMS WITH MAINLY A HAIL THREAT CANNOT BE RULED OUT ESPECIALLY WITH MUCAPE VALUES BETWEEN 1500-2000 J/KG. MADE MINOR CHANGES TO POP/WX/QPF GRIDS FOR TONIGHT BASED ON CURRENT TRENDS. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /09/ && .AVIATION... A FRONTAL BOUNDARY SINKING SOUTH ACROSS EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA PRODUCING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN ITS WAKE THIS EVENING. THE BOUNDARY LOOKS TO BE INCREASING IN SOUTHERN MOVEMENT. WILL INCLUDE MENTION OF VCTS FOR KMLU AND KSHV AND POSSIBLY THE EAST TEXAS TERMINALS OF KTYR AND KGGG. TO THE NORTH WELL BEHIND THE BOUNDARY STRONGER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND WILL INCLUDE MENTION OF EITHER TEMPO THUNDERSTORMS AND SHOWERS OR PREVAIL FOR A SHORT PERIOD. MOST OF THE TERMINALS WILL START OUT AS EITHER MVFR OR IFR AND LOWER CEILINGS AND VISIBILITIES AFTER 21/09 UTC TO 21/12 UTC. WILL KEEP MVFR TO IFR FLIGHT CATEGORIES FOR CEILINGS FOR MOST OF THE TERMINALS THROUGH 21/16 UTC TO 21/18 UTC GRADUALLY RAISING TO MVFR IN THE MID TO LATE MORNING. SHOWERS AND THUNDERSTORMS WILL RETURN DURING THE AFTERNOON AND INTO THE EVENING THURSDAY. WINDS WILL BE EAST TO NORTHEAST IN WAKE OF THE SURFACE BOUNDARY AROUND 6 TO 11 KNOTS OVERNIGHT...WITH POSSIBLY KLFK THE ONE THAT WILL HAVE TO BE DETERMINED NEAR TERMINAL ISSUANCE TIME OF 21/06 UTC. WINDS WILL BE RETURNING TO EAST AND SOUTHEAST INTO THE DAY THURSDAY WITH SPEEDS INCREASING TO 10 TO 15 KNOTS WITH HIGHER GUSTS TO NEAR 20 AND POSSIBLY 25 KNOTS INTO THE AFTERNOON THURSDAY. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 87 69 89 69 / 40 20 10 10 10 MLU 66 90 67 90 68 / 40 20 10 10 10 DEQ 56 76 64 83 67 / 50 30 20 20 20 TXK 58 80 66 85 67 / 50 20 10 10 10 ELD 60 81 66 85 67 / 40 20 10 10 10 TYR 65 88 70 90 70 / 40 20 10 10 10 GGG 66 88 69 89 69 / 40 20 10 10 10 LFK 70 90 71 90 71 / 40 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Apr 20, 3:45 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT WED APR 20 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 345 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT ASSOCIATED WITH ANY STORMS THAT DEVELOP WILL LIKELY BE LARGE HAIL...BUT DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 12
In the hours before
Local storm report, Apr 20, 5:56 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL HOCHATOWN 34.20N 94.67W
04/20/2011 E1.00 INCH MCCURTAIN OK PARK/FOREST SRVC
QUARTER SIZE HAIL FELL FROM THE 2ND SEVERE THUNDERSTORM
THAT TRACKED ACROSS BEAVERS BEND STATE PARK NEAR BROKEN
BOW LAKE.
&&
15Local storm report, Apr 20, 6:41 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 S DIERKS 34.09N 94.02W
04/20/2011 E1.00 INCH HOWARD AR EMERGENCY MNGR
&&
25Local storm report, Apr 20, 7:43 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL GILLHAM 34.17N 94.31W
04/20/2011 E1.00 INCH SEVIER AR PUBLIC
QUARTER SIZE HAIL FELL IN GILLHAM.
&&
15Local storm report, Apr 20, 7:50 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 W IDABEL 33.90N 94.85W
04/19/2011 E1.00 INCH MCCURTAIN OK NEWSPAPER
&&
09Special weather statement, Apr 20, 8:05 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT WED APR 20 2011
ARZ051-060-210145-
HEMPSTEAD-HOWARD-
805 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...MINERAL SPRINGS...NASHVILLE AND TOLLETTE...
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING EAST AT 30
MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. SHOULD THIS
STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, Apr 20, 8:36 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 6 NNW NASHVILLE 34.02N 93.89W
04/20/2011 HOWARD AR LAW ENFORCEMENT
TREE DOWN NORTH OF HWY 26 AND 369 JUNCTION, 4 MILES EAST
OF CENTERPOINT. POWER OUT IN CENTERPOINT AND DIERKS DUE
TO WIND DAMAGE TO POWER LINES.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Apr 20, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 64 min |
| Apr 20, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 40 min |
| Apr 21, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 66 min |
| Apr 21, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Apr 21, 3:38 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 4 hr |
| Apr 21, 7:16 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 4 hr |
| Apr 21, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Apr 21, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 31 min |
| Apr 21, 8:35 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Apr 21, 8:59 AM CDT | Severe Thunderstorm Warning | SHV | Union | 31 min |
| Apr 21, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.